Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 84, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 22, 2008, 6:29 PM CDT for Lane County, Ness County, Kansas. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2008, 6:29 PM CDT (23:29 UTC)
- Expired
- May 22, 2008, 6:43 PM CDT
- In force
- 14 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Lane County, KS, Ness County, KS
The radar
The Dodge City radar (KDDC), 94 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 6:31 PM CDT | HAIL 1 | 1 Se Shields, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:52 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 222330 SVRDDC KSC101-135-230015- /O.NEW.KDDC.SV.W.0084.080522T2329Z-080523T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 629 PM CDT THU MAY 22 2008 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LANE COUNTY IN WEST CENTRAL KANSAS. EXTREME NORTHWESTERN NESS COUNTY IN WEST CENTRAL KANSAS. * UNTIL 715 PM CDT * AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF DIGHTON...MOVING NORTH AT 44 MPH. * LOCATIONS IMPACTED INCLUDE... DIGHTON... SHIELDS... PENDENNIS... RURAL RESIDENCES OF NORTHEASTERN LANE AND NORTHWESTERN NESS COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3842 10056 3871 10051 3871 10016 3838 10033 TIME...MOT...LOC 2329Z 194DEG 38KT 3849 10041 $$ JOHNSON
2 follow-up statements
000
WWUS53 KDDC 222336
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
636 PM CDT THU MAY 22 2008
KSC101-135-230015-
/O.CON.KDDC.SV.W.0084.000000T0000Z-080523T0015Z/
LANE KS-NESS KS-
636 PM CDT THU MAY 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EXTREME NORTHWESTERN NESS AND NORTHEASTERN LANE COUNTIES...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF SHIELDS...OR 5 MILES NORTHEAST OF
DIGHTON...MOVING NORTH AT 44 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHIELDS...
PENDENNIS...
RURAL RESIDENCES OF NORTHEASTERN LANE AND NORTHWESTERN NESS
COUNTIES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN KANSAS.
LAT...LON 3871 10051 3871 10049 3870 10048 3870 10018
3869 10017 3853 10027 3853 10053
TIME...MOT...LOC 2336Z 194DEG 38KT 3856 10039
$$
JOHNSON000
WWUS53 KDDC 222343
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
642 PM CDT THU MAY 22 2008
KSC101-135-222352-
/O.CAN.KDDC.SV.W.0084.000000T0000Z-080523T0015Z/
LANE KS-NESS KS-
642 PM CDT THU MAY 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN NESS AND
NORTHEASTERN LANE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN KANSAS.
LAT...LON 3871 10051 3871 10049 3870 10048 3870 10018
3869 10017 3853 10027 3853 10053
TIME...MOT...LOC 2342Z 194DEG 38KT 3862 10037
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:15 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 22, 2:15 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 215 PM CDT THU MAY 22 2008 .DISCUSSION... DAYS 1-2... DISCUSSION AND FORECAST GOING OUT EARLY DUE TO ONGOING SEVERE WEATHER. SEVERE WEATHER OUTBREAK EXPECTED OVER THE NEXT FEW DAYS...INCLUDING THE POSSIBILITY OF SIGNIFICANT AND LONG LIVED TORNADOES. 12Z UPPER AIR ANALYSIS WAS RATHER TELLING IN REGARDS TO THE UPCOMING WEATHER. NOSE OF 95KT H25 JET WAS PUNCHING INTO EASTERN COLORADO AS IT ROUNDED THE BASE OF STRONG UPPER ACROSS WESTERN CONUS. ON THE BACK SIDE OF THIS POTENT SYSTEM, 145KT JET STREAK WAS MOVING SOUTH INTO CA. VERY IMPRESSIVE HEIGHT FALLS OF 150 METERS COULD BE SEEN IN ALBUQUERQUE, NM WITH HEIGHT FALLS OF 120 METERS FROM EASTERN NM WEST INTO A LARGE PORTION OF CA. H7 TEMPERATURES NEAR THE UPPER SYSTEM WERE INTO THE SINGLE DIGITS BELOW 0C. H85 TEMPERATURES OF 15C AND ABOVE WERE FOUND ACROSS MUCH OF KS SOUTH WHILE SINGLE DIGITS READINGS WERE SEEN INTO NE. PLUME OF 10C AND ABOVE ABUNDANT GULF MOISTURE ENGULFED THE ENTIRE STATES OF KS, OK AND TX AND NOSING INTO SOUTHERN NE. SURFACE DEWPOINTS HAVE INCREASED TO THE 60S ACROSS A LARGE PORTION OF SOUTHWEST KANSAS. MODELS CONTINUE TO BE PERSISTENT WITH DRYLINE FURTHER WEST FROM SCOTT CITY TO GARDEN CITY TO LIBERAL AND MOVING EAST BY MID AFTERNOON. AS UPPER SYSTEM CONTINUES TO EJECT S/WVS EAST ACROSS THE PLAINS TODAY, UPPER LEVEL JET NOSES INTO WESTERN KANSAS. INCREDIBLE SHEAR (500M2/S2 0-1KM SRH) IS IN PLACE BY LATE AFTERNOON ACROSS MUCH OF SOUTHWEST. THE DRYLINE IS NOT EXPECTED TO MOVE MUCH BY EVENING. CAP REMAINS STRONG ENOUGH THROUGH THE EARLY AFTERNOON TO ALLOW INCREASED CAPE ACROSS THE FA (2000 TO 3000 J/KG). ONCE STORMS DO GO ALONG THE DRYLINE, THEY WILL QUICKLY BECOME SEVERE. NOT ONLY WILL VERY LARGE AND DAMAGING HAIL BE AN ISSUE BUT A FEW TORNADOES ARE LIKELY. IN ADDITION, DAMAGING WINDS AND HEAVY RAINFALL CANNOT BE RULED OUT. PRECIPITABLE WATER VALUES WILL BE IN EXCESS OF 1 INCH. STORMS ARE LIKELY TO CONTINUE INTO THE EARLY OVERNIGHT HOURS. DRYLINE WILL MOVE WEST ONLY SLIGHTLY. THUNDERSTORM CHANCES WITH POSSIBLE TORNADOES WILL CONTINUE INTO THE EARLY OVERNIGHT HOURS. ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED FRIDAY. THIS TIME, THE DRYLINE LOOKS TO BE SLIGHTLY FURTHER EAST. BULK OF ACTIVITY WILL BE IN THE VICINITY OF NESS CITY TO DODGE CITY TO ASHLAND AND EAST. SHEAR IS CONSIDERABLY LESS THAN THURSDAY. STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. BY SATURDAY, DRYLINE WILL ONCE AGAIN BE THE FOCUS FOR ADDITION SEVERE THUNDERSTORMS. WILL CONTINUE TO MONITOR THE LOCATION OF THE DRYLINE BUT PRESENT INDICATIONS PLACE THE EXTREME EASTERN FA IN THE BEST CHANCE FOR SEVERE THUNDERSTORMS. DAYS 3-7... AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE SET UP IN THE MISSISSIPPI VALLEY REGION TO BEGIN THE PERIOD AT 00Z SUNDAY. MEANWHILE, A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE IN THE WESTERN CONUS BRINGING A SOUTHWESTERLY FLOW ALOFT ACROSS WESTERN KANSAS. MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING AN EVER SO SLIGHT RETROGRADING OF THE UPPER LEVEL TROUGH TO THE WEST BY EARLY MONDAY. THIS WILL COINCIDE WITH THE UPPER LEVEL RIDGE TO OUR EAST BEGINNING TO BREAK DOWN IN AMPLIFICATION BUT EXPANDING SOMEWHAT TO THE WEST INTO THE SOUTHERN PLAINS OF OKLAHOMA AND TEXAS. REGARDLESS, A GENERAL SOUTHWESTERLY FLOW ALOFT WILL REMAIN ACROSS WESTERN KANSAS THROUGH MID WEEK. A SERIES OF UPPER LEVEL S/WAVE TROUGHS WILL CONTINUE TO CYCLE THROUGH THE PATTERN WHICH WILL ALLOW FOR THE POSSIBILITY FOR THUNDERSTORMS EACH DAY THROUGH THE EARLY PART OF NEXT WEEK. SOME OF THESE STORMS COULD BE SEVERE. AT THE SURFACE, A GENERAL LOW LEVEL SOUTHERLY FLOW WILL BE SET UP ACROSS WESTERN KANSAS THROUGH MONDAY AS A RESULT OF A LOW PRESSURE CENTER PERSISTING NEAR AND ALONG THE KANSAS AND COLORADO BORDER. AGAIN, THIS WILL PROVIDE AMPLE MOISTURE RETURN TO SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS WITH DEWPOINTS AT H85 REACHING WELL UP INTO THE TEENS(C). A FAIRLY PRONOUNCED DRYLINE WILL REMAIN SET UP IN OUR CWA SATURDAY NIGHT. THE GFS AND ECMWF(HIRES) THEN POINT TO THE DRYLINE RETREATING ACROSS THE CWA BY SUNDAY EVENING OPENING UP MORE OF A MOISTURE RETURN TO THE FORECAST AREA. A COLD FRONT WILL THEN PUSH THROUGH WESTERN KANSAS LATE TUESDAY/EARLY WEDNESDAY TIME FRAME WHICH AGAIN WILL BRING A CHANCE OF PRECIP TO THE FORECAST AREA. WILL STAY WITH CURRENT POPS DUE TO THE UNCERTAINTY OF DETAILS THIS FAR OUT. AS FOR TEMPERATURES, EXPECT WARM DAYS SUNDAY AND MONDAY WITH TEMPERATURES AT H85 RANGING FROM THE MID 20S(C) EAST TO THE UPPER 20S(C) WEST. THIS WILL ALLOW SURFACE HIGHS TO REACH WELL UP INTO THE 80S(F) TO THE LOWER 90S(F) ACROSS MUCH OF THE CWA. THE COLD FRONT PUSHING THROUGH SHOULD HELP COOL TEMPERATURES A BIT BY MID WEEK. PLAN ON SLIGHT ADJUSTMENTS TO TEMPERATURES RIGHT NOW. && .AVIATION... A SURFACE LOW WILL PERSIST ALONG THE KANSAS AND COLORADO BORDER TODAY WHILE A DRYLINE SLOWLY ADVANCES FROM NEAR THE COLORADO BORDER EAST ACROSS SOUTHWESTERN KANSAS. THUNDERSTORMS CAN BE EXPECTED ALONG AND AHEAD OF THE DRYLINE THIS EVENING AND INTO THE OVERNIGHT HOURS. EXPECT MVFR/IFR CONDITIONS IN AND AROUND ANY CONVECTIVE ACTIVITY...MAINLY EAST OF A LINE FROM SYRACUSE TO LIBERAL. OTHERWISE, VFR CONDITIONS WILL PERSIST. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 89 68 91 / 60 40 50 30 GCK 63 89 64 89 / 30 20 30 30 EHA 58 91 58 89 / 10 20 20 20 LBL 64 92 62 91 / 30 20 30 20 HYS 65 86 68 89 / 60 50 50 40 P28 69 89 70 92 / 40 50 50 50 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ061-062-074-075-084-085. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR KSZ061-062-074-075-084-085. WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR KSZ043- 044-061>064-074>078-084>088. && FN30/32/32
Hazardous weather outlook, May 22, 12:10 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1210 PM CDT THU MAY 22 2008 KSZ030-031-043>046-063>066-076>081-086>090-231000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- 1210 PM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DRYLINE WILL BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER 3 PM. THIS DRYLINE BY 3 PM WILL EXTEND FROM NEAR SCOTT CITY TO NEAR LIBERAL. EAST OF THIS BOUNDARY THERE WILL BE A THREAT OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING VERY DAMAGING HAIL ALONG WITH THE THREAT OF TORNADOES IN THE STRONGEST OF SUPERCELL THUNDERSTORMS. CONDITIONS WILL BE SUFFICIENT THAT ANY TORNADO THAT MIGHT DEVELOP COULD BECOME SIGNIFICANT AND LONG LIVED. ALL PERSONS LIVING EAST OF SCOTT CITY TO NEAR LIBERAL ARE URGED TO MONITOR THE LATEST UPDATES AND POSSIBLE WARNINGS. SHOULD A SEVERE THUNDERSTORM OR TORNADO WARNING BE ISSUED FOR THE AREA...IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY SHOULD BE TAKEN. THE THREAT FOR STORMS AND SEVERE HAIL WILL SHIFT WEST AFTER DARK. A FEW TORNADOES CANNOT BE RULED OUT THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL SEVERE WEATHER IS EXPECTED FRIDAY AFTERNOON AND INTO THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED AFTER 3 PM...INITIALLY FROM NEAR SCOTT CITY TO NEAR LIBERAL AND THEN INTO THE PRATT, LARNED AND HAYS AREA BY EVENING. SPOTTERS MAY BE NEEDED LATE THIS EVENING FARTHER WEST. ADDITIONAL ACTIVATION WILL BE NEEDED ON FRIDAY. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-231000- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 457 AM CDT THU MAY 22 2008 /357 AM MDT THU MAY 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT BOTH A WIND ADVISORY AND A RED FLAG WARNING WILL BE IN EFFECT TODAY. GUSTY SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH WILL BE POSSIBLE LATE THIS MORNING AND CONTINUING INTO THIS EVENING. IN ADDITION, RELATIVE HUMIDITIES WILL FALL TO LESS THAN 15 PERCENT AS TEMPERATURES CLIMB TO AROUND 90. THIS WILL RESULT IN A HIGH FIRE DANGER. THERE IS A CHANCE FOR A THUNDERSTORM OR TWO IN EASTERN KEARNY...GRANT...AND STEVENS COUNTIES BY EARLY AFTERNOON. ANY STORM THAT DOES FROM WILL HAVE THE POTENTIAL TO QUICKLY GO SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT WITH A BETTER CHANCE SATURDAY NIGHT. SOME OF THESE COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NECESSARY ACROSS EASTERN KEARNY...GRANT AND STEVENS COUNTIES. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 07/30
In the hours before
Local storm report, May 22, 5:29 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
529 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 S DIGHTON 38.45N 100.47W
05/22/2008 E1.00 INCH LANE KS PUBLIC
&&
GERARDLocal storm report, May 22, 5:45 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
545 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TORNADO 4 WNW ALAMOTA 38.46N 100.37W
05/22/2008 LANE KS STORM CHASER
0532 PM TSTM WND GST 6 NE DIGHTON 38.54N 100.39W
05/22/2008 E60.00 MPH LANE KS TRAINED SPOTTER
&&
BURGERTLocal storm report, May 22, 5:46 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
546 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TORNADO 7 NNW ALAMOTA 38.53N 100.35W
05/22/2008 LANE KS STORM CHASER
&&
GERARDLocal storm report, May 22, 5:55 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
555 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 S AMY 38.43N 100.60W
05/22/2008 E1.00 INCH LANE KS TRAINED SPOTTER
&&
GERARDLocal storm report, May 22, 6:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
610 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 NNE AMY 38.49N 100.59W
05/22/2008 E0.88 INCH LANE KS PUBLIC
&&
GERARDLocal storm report, May 22, 6:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
628 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TORNADO 5 S COLLYER 38.97N 100.12W
05/22/2008 TREGO KS LAW ENFORCEMENT
&&
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:30 PM CDT | Wind Advisory | DDC | Clark, Finney, Ford, Grant, Gray, Hamilton and 10 more | 23 hr |
| May 22, 1:56 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell | 64 min |
| May 22, 2:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 49 min |
| May 22, 3:16 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 44 min |
| May 22, 3:28 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 21 min |
| May 22, 3:35 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 40 min |
| May 22, 3:36 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell | 39 min |
| May 22, 3:57 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 48 min |
| May 22, 4:16 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Lane, Scott | 59 min |
| May 22, 4:39 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 20 min |
| May 22, 4:39 PM CDT | Tornado Warning | DDC | Finney, Lane, Scott | 51 min |
| May 22, 5:32 PM CDT | Tornado Warning | DDC | Lane, Ness, Trego | 43 min |
| May 22, 5:57 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 28 min |
| May 22, 6:16 PM CDT | Tornado Warning | DDC | Trego | 44 min |
| May 22, 6:38 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 39 min |
| May 22, 6:53 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.